Women Home > Yaz and Weight Gain
As with most birth control pills, Yaz may cause weight gain. However, it is difficult to determine whether weight gain in women using Yaz was more frequent than weight gain in women who were not using it. If weight gain becomes a problem while using this drug, you can try eating a heart-healthy diet, limiting your alcohol intake, and exercising more frequently.
Does Yaz Cause Weight Gain?Yaz® (drospirenone/ethinyl estradiol) is a birth control pill that is also used to treat premenstrual dysphoric disorder (PMDD) and acne. As with most birth control pills, Yaz may cause weight gain. This data comes from clinical trials in which the side effects of the drug were extensively studied.
Clinical Studies on Weight Gain With Yaz.In some studies, weight gain was a common Yaz side effect. However, it is difficult to determine whether weight gain in women using Yaz was more frequent than weight gain in similar women not using it.
Suggestions for Dealing With Weight Gain on YazIf you are noticing unexplained and undesired weight gain while taking Yaz, there are a few things that you can do to combat this. Some suggestions include:
- Eat a heart-healthy diet. This diet should include:
- Lean meats, poultry, fish, beans, eggs, and nuts
- Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk products
- Limited amounts of saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Participate in regular physical activity for at least 30 minutes a day on most days of the week.
- Limit your intake of alcohol.